Alert archive / Wyoming / Winter Storm Watches in 2011

Winter Storm Watch 2, NWS Cheyenne, WY

January 15, 2011Albany County, Carbon County, Wyoming

NWS Cheyenne, WY issued this winter storm watch at Jan 15, 2011, 3:33 AM MST for Albany County, Carbon County, Wyoming. It took effect at Jan 15, 2011, 11:00 PM MST. It was in force for .

The area

The counties it named.

The facts

Issued
Jan 15, 2011, 3:33 AM MST (10:33 UTC)
In effect from
Jan 15, 2011, 11:00 PM MST
Expired
Jan 15, 2011, 2:49 PM MST
In force
Issued by
NWS Cheyenne, WY

Counties Albany County, WY, Carbon County, WY

The radar

The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 10:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Riverton, WY (KRIW), launched 00:00Z, 10.6 hours before the alert went out and 230 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Riverton, WY at 00:00Z on 2011-01-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Riverton, WY at 00:00Z on 2011-01-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 181 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2026 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
181 m²/s²
0-3 km storm-relative helicity
223 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

118 
WWUS45 KCYS 151033
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
333 AM MST SAT JAN 15 2011

...WINTER STORM WATCH FOR THE SNOWY AND SIERRA MADRE RANGES
TONIGHT THROUGH MONDAY MORNING...

.SNOW IS EXPECTED TO BEGIN IN THE SNOWY AND SIRRA MADRE RANGES
TONIGHT AND INCREASE IN INTENSITY THROUGH SUNDAY AS AN UPPER LEVEL
DISTURBANCE AND FAVORABLE NORTHWEST UPSLOPE WINDS IMPACT THE AREA.
WINDS ARE EXPECTED TO INCREASE TONIGHT AND BECOME QUITE STRONG
SUNDAY FOR WIDESPREAD BLOWING SNOW ALONG WITH LIGHT TO MODERATE
SNOW. THESE CONDITIONS ARE EXPECTED TO CONTINUE THROUGH MONDAY
MORNING. 

WYZ112-114-152245-
/O.NEW.KCYS.WS.A.0002.110116T0600Z-110117T1800Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
333 AM MST SAT JAN 15 2011

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THIS EVENING THROUGH MONDAY
MORNING. 

* TIMING...FROM MIDNIGHT TONIGHT THROUGH 11 AM MONDAY

* TOTAL SNOW ACCUMULATIONS...SNOW WILL INITIALLY BE LIGHT BUT
  MODERATE SNOW IS POSSIBLE SUNDAY THAT MAY CONTINUE THROUGH
  MONDAY MORNING. TOTAL STORM ACCUMULATIONS UP TO 12 INCHES ARE POSSIBLE.

* WINDS/VISIBILITIES...WEST TO NORTHWEST WINDS OF 40 TO 45 MPH
  WITH GUSTS TO 75 MPH ARE POSSIBLE. THESE WINDS WILL COMBINE WITH
  THE SNOW TO PRODUCE POSSIBLE WHITEOUT CONDITIONS FROM EARLY
  SUNDAY MORNING THROUGH MONDAY MORNING.

* IMPACTS...TRAVEL CONDITIONS ARE ANTICIPATED TO BECOME ADVERSELY
  IMPACTED IN FALLING AND BLOWING SNOW AFTER MIDNIGHT TONIGHT AND
  IS EXPECTED TO CONTINUE INTO MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...BLOWING AND DRIFTING SNOW ACCUMULATIONS THAT MAY IMPACT
TRAVEL. CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
1 follow-up statement
502 
WWUS45 KCYS 152149
WSWCYS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE CHEYENNE WY
249 PM MST SAT JAN 15 2011

...WINTER STORM WARNING FOR THE SNOWY AND SIERRA MADRE RANGES
EARLY SUNDAY MORNING THROUGH MONDAY AFTERNOON...

.SNOW IS EXPECTED TO DEVELOP OVER THE SNOWY AND SIERRA MADRE RANGES
TONIGHT AND INCREASE IN INTENSITY SUNDAY AS A POTENT UPPER LEVEL
STORM AND FAVORABLE NORTHWEST UPSLOPE WINDS IMPACT THE AREA. WINDS
WILL INCREASE TONIGHT AND BECOME QUITE STRONG SUNDAY...PRODUCING 
CONSIDERABLE BLOWING SNOW ALONG WITH PERIODS OF MODERATE TO HEAVY
FALLING SNOW. THESE CONDITIONS WILL CONTINUE THROUGH MONDAY 
AFTERNOON.

WYZ112-114-160600-
/O.UPG.KCYS.WS.A.0002.110116T0600Z-110117T1800Z/
/O.NEW.KCYS.WS.W.0001.110116T1200Z-110118T0000Z/
SIERRA MADRE RANGE-SNOWY RANGE-
INCLUDING THE CITIES OF...CENTENNIAL...ALBANY...WOODS LANDING
249 PM MST SAT JAN 15 2011

...WINTER STORM WARNING IN EFFECT FROM 5 AM SUNDAY TO 5 PM MST
MONDAY...

THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT FROM
5 AM SUNDAY TO 5 PM MST MONDAY. THE WINTER STORM WATCH IS NO
LONGER IN EFFECT.

* TIMING...LATE TONIGHT THROUGH MONDAY AFTERNOON.

* TOTAL SNOW ACCUMULATIONS...SNOW WILL INITIALLY BE LIGHT BUT WILL
  BECOME MODERATE TO HEAVY SUNDAY AND PERSIST THROUGH MONDAY.
  TOTAL STORM ACCUMULATIONS OF 8 TO 14 INCHES ARE FORECAST.

* WINDS/VISIBILITIES...WEST WINDS OF 40 TO 50 MPH WITH GUSTS TO 75
  MPH ARE EXPECTED. THESE WINDS WILL COMBINE WITH THE SNOW TO
  PRODUCE WHITEOUT CONDITIONS FROM SUNDAY MORNING THROUGH MONDAY
  MORNING.

* IMPACTS...TRAVEL CONDITIONS ARE ANTICIPATED TO BECOME DIFFICULT
  DUE TO FALLING AND BLOWING SNOW LATE TONIGHT AND WILL CONTINUE
  INTO MONDAY MORNING. ROADS WILL ALSO BECOME SNOWPACKED AND ICY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED WITH FALLING AND BLOWING SNOW AND POOR VISIBILITIES.
IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD... AND WATER
IN YOUR VEHICLE IN CASE OF AN EMERGENCY.

&&

$$

JAMSKI

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before this winter storm watch went out at Jan 14, 11:58 PM MST, 3 hours 35 minutes earlier.

Area forecast discussion, Jan 14, 11:58 PM MST, 3 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
1158 PM MST FRI JAN 14 2011

.UPDATE...

WINDS AT BORDEAUX AND ARLINGTON ARE APPROACHING OR HAVE EXCEEDED
WARNING CRITERIA THIS EVENING. WENT AHEAD AND ISSUED SHORT FUSED
HIGH WIND WARNINGS FOR THESE LOCATIONS THROUGH 11 AM SATURDAY. DO
BELIEVE WIND WILL TAPER OFF SOME SATURDAY AFTERNOON AND THEN PICK
UP AGAIN SATURDAY NIGHT. CONTEMPLATING EXTENDING THE WARNING...BUT
WILL LOOK OVER A FEW MORE THINGS AND DECIDE WITH THE MORNING
PACKAGE.

CLAYCOMB

&&

.PREV DISCUSSION... /ISSUED 926 PM MST FRI JAN 14 2011/

UPDATE...MINOR CHANGES TO GRIDDED FORECASTS FOR THE REST OF THE
NIGHT BASED ON TRENDS AND 00Z MODEL GUIDANCE.

AVIATION...06Z TAFS.

TONIGHT...INCREASING MID CLOUD DECK THIS EVENING ABOVE 12000 FEET
AGL WITH CLOUD DECK BECOMING BROKEN. ACROSS CARBON COUNTY AND THE
RAWLINS SITE...EXPECT PERIODIC MVFR CEILINGS WITH ISOLATED SNOW
SHOWERS RESTRICTING VISIBILITIES TO 5 MILES AT TIMES. SCATTERED
SNOW SHOWERS ACROSS THE SNOWY AND SIERRA MADRE RANGES WILL
OBSCURE THE MOUNTAINS AND PRODUCE LIFR AND IFR.

SATURDAY AND SATURDAY EVENING...CONTINUED BROKEN DECK OF MID CLOUDS
ABOVE 12000 FEET AGL. CEILINGS RISING TO VFR AT RAWLINS. SNOW
SHOWERS DECREASING IN COVERAGE ACROSS THE SNOWY AND SIERRA MADRE
RANGES WITH MOUNTAINS OCCASIONALLY OBSCURED IN LIFR AND IFR
CEILINGS AND VISIBILITIES.

PREV DISCUSSION... /ISSUED 437 PM MST FRI JAN 14 2011/

UPDATE...SEE BELOW FOR 00Z TAF DISCUSSION.

AVIATION...00Z TAFS.

TONIGHT...INCREASING MID CLOUD DECK THIS EVENING ABOVE 12000 FEET
AGL WITH CLOUD DECK BECOMING BROKEN. ACROSS CARBON COUNTY AND THE
RAWLINS SITE...EXPECT PERIODIC MVFR CEILINGS WITH ISOLATED SNOW
SHOWERS RESTRICTING VISIBILITIES TO 5 MILES AT TIMES. SCATTERED
SNOW SHOWERS ACROSS THE SNOWY AND SIERRA MADRE RANGES WILL
OBSCURE THE MOUNTAINS AND PRODUCE LIFR AND IFR.

SATURDAY...CONTINUED BROKEN DECK OF MID CLOUDS ABOVE 12000 FEET
AGL. CEILINGS RISING TO VFR AT RAWLINS. SNOW SHOWERS DECREASING
IN COVERAGE ACROSS THE SNOWY AND SIERRA MADRE RANGES WITH
MOUNTAINS OCCASIONALLY OBSCURED IN LIFR AND IFR CEILINGS AND
VISIBILITIES.

PREV DISCUSSION... /ISSUED 305 PM MST FRI JAN 14 2011/

SHORT TERM...TONIGHT THROUGH SUNDAY
FAST NORTHWEST WIND FLOW ALOFT WILL CONTINUE OVER THE CWA THROUGH 00Z
MONDAY AND BEYOND.  ONE SHORTWAVE TROUGH MOVED ACROSS THE CWA EARLY
THIS MORNING WITHIN THAT FLOW.  THE NEXT SHORTWAVE TROUGH WHICH IS
CURRENTLY UPSTREAM FROM WESTERN MONTANA TO OREGON EARLY THIS
AFTERNOON AND WILL MOVE ACROSS THE REGION TONIGHT.  THE FEATURE WILL
INCREASE CLOUD COVER AND BRING SOME LIGHT SNOW TO THE HIGHER
ELEVATIONS.  THE NEXT SHORTWAVE TROUGH WILL MOVE ACROSS THE CWA
SATURDAY NIGHT AND EARLY SUNDAY MORNING.  MODELS CONTINUE TO PRODUCE
MORE WIDESPREAD SNOW OVER AND NEAR THE MOUNTAINS DURING THAT
TIME...WITH THE NAM SPREADING THE QPF OVER MUCH MORE OF SOUTHEAST
WYOMING THAN THE OTHER MODELS.  HAVE TRENDED POPS UP OVER THE WEST
PART OF THE CWA SATURDAY NIGHT AND SUNDAY...WITH OROGRAPHICS TAKING
OVER ON SUNDAY.  AT THIS TIME...HAVE 3 TO 5 INCHES IN THE FORECAST
FOR SATURDAY NIGHT AND SUNDAY WHICH IS IN LINE WITH THE HPC
NUMBERS.  WILL HOLD OFF ON THE ISSUANCE OF ANY WINTER HIGHLIGHTS FOR
THE MOUNTAINS AT THIS TIME AS THE ACCUMULATING SNOW WILL CONTINUE
INTO THE LONG TERM PART OF THE FORECAST.

THE SHALLOW COLD FRONT CURRENTLY OVER NORTHERN SOUTH DAKOTA AND FAR
NORTHERN WYOMING WILL CONTINUE TO SLOWLY PUSH SOUTH THROUGH EARLY
TONIGHT.  MODELS PLACE THE BOUNDARY OVER THE NORTHEAST THIRD OF THE
CWA BY 06Z.  THE BOUNDARY THEN ERODES EAST LATE TONIGHT AND
SATURDAY BEFORE BEING REINFORCED AND MOVING BACK WEST AND INTO THE
EAST PART OF THE CWA SATURDAY NIGHT.  THE BOUNDARY WILL THEN BE
PUSHED BACK EAST DURING THE DAY ON SUNDAY.  TO THE EAST OF THE
BOUNDARY WILL BE LOW CLOUDS...FOG...FLURRIES AND POSSIBLY FREEZING
DRIZZLE.  QUESTION IS WHERE THE BOUNDARY WILL ACTUALLY END UP.  LAST
NIGHT...THE FRONT DID NOT MAKE IT INTO THE CWA AT ALL AND WAS FURTHER
EAST THAN THE MODELS INDICATED.  THE WEATHER ASSOCIATED WILL BE IN
THE DEEPER COLD AIR FURTHER EAST OF THE FRONT AND MAY NOT REALLY
AFFECT THE CWA.

WESTERLY WINDS WILL REMAIN FAIRLY STRONG ALONG AND WEST OF THE
LARAMIE RANGE THROUGH SUNDAY.  THE LOW LEVEL HEIGHT DIFFERENCES
INCREASE AND THE SURFACE PRESSURE GRADIENT TIGHTENS FOR A BRIEF TIME
TONIGHT AND THEN BECOMES FAVORABLE FOR HIGH WINDS SUNDAY AND
POSSIBLY AS EARLY AS LATE SATURDAY NIGHT.  ON SUNDAY...THE 700 MB
WINDS INCREASE TO AROUND 60 KNOTS OVER SOUTHEAST WYOMING.  WILL HOLD
OFF ON THE ISSUANCE OF A HIGH WIND WATCH AS IT WILL BE MAINLY IN THE
4TH AND 5TH PERIODS.  THE STRONG WINDS WILL ALSO PRODUCE BLOWING AND
DRIFTING SNOW OVER THE WEST PART OF THE CWA ON SUNDAY.

LONG TERM...SUNDAY NIGHT THROUGH FRIDAY
THE MAIN FORECAST CHALLENGES DURING THIS FORECAST PERIOD WILL BE
WINDS...POPS AND TEMPERATURES. GENERALLY TRENDED TOWARD CONSENSUS
MOS GUIDANCE.

THE MID/UPPER LEVEL PATTERN WILL FEATURE A QUASI STATIONARY HIGH
PRESSURE SYSTEM OVER THE EASTERN PACIFIC AND A DEEP AND PERSISTENT
POLAR VORTEX OVER EASTERN CANADA. THE FLOW ALOFT BETWEEN THESE TWO
SYSTEMS WILL BE NORTHWESTERLY OVER THE FORECAST AREA. THIS WILL
ALLOW PERIODIC ARCTIC COLD FRONTS TO DROP SOUTH AND SOUTHEAST FROM
THE CANADIAN PRAIRIES ACROSS THE NORTH CENTRAL CONUS. THERE CONTINUES
TO BE CONSISTENCY FROM THE 12Z GFS AND ECMWF WITH THE TIMING OF
THE FIRST COLD FRONTAL PASSAGE...BUT DIFFER IN THE POSITION OF
THE FRONT. THE ECMWF HAS BEEN TRENDING FURTHER WEST THAN THE
GFS...WITH THE FRONT CLIPPING THE PANHANDLE ZONES MONDAY NIGHT AND
TUESDAY. PRIOR TO THE FRONT'S ARRIVAL...A TIGHT SURFACE PRESSURE
GRADIENT AND 700 MB WINDS OF 50 KT WILL PRODUCE STRONG AND GUSTY
WINDS FOR AREAS IN THE VICINITY OF THE LARAMIE RANGE SUNDAY NIGHT
AND MONDAY. INCREASING MOISTURE AND FAVORABLE OROGRAPHIC FLOW
WILL PRODUCE PERIODS OF RAIN/SNOW FOR THE LOWER ELEVATIONS WITH
HIGHER ELEVATION SNOWFALL SUNDAY NIGHT THROUGH MONDAY NIGHT. SNOW
ACCUMULATIONS WILL RANGE FROM 2 TO 4 INCHES WITH LOCALLY HIGHER
AMOUNTS FOR NORTHWEST AND WEST FACING SLOPES. LITTLE OR SNOW
ACCUMULATION IS EXPECTED FOR AREAS EAST OF THE LARAMIE RANGE.
PRECIPITATION ENDS TUESDAY FOR ALL BUT THE MOUNTAINS IN CARBON
COUNTY DUE TO MOIST NORTHWEST UPSLOPE FLOW. THE COLD FRONT THEN
SURGES EAST ACROSS THE PLAINS AND MIDWEST TUESDAY AFTERNOON AND
NIGHT...THEN ATTENTION IS DIRECTED TO THE NEXT STRONGER COLD FRONT
WHICH LOOKS TO TAKE A MORE SOUTHWARD PATH ACROSS THE CWA PER THE
ECMWF WEDNESDAY THROUGH THURSDAY MORNING...AND A GLANCING BLOW FOR
THE EASTERN CWA BY THE GFS. MOISTURE ONCE AGAIN INCREASES AREAWIDE
DURING THIS TIME...WITH HIGHER POPS AND QPF TARGETED FOR THE SNOWY
AND SIERRA MADRE RANGES. LIKE ITS PREDECESSOR...THIS FRONT WILL THEN
SLIDE EAST ACROSS THE PLAINS THURSDAY NIGHT AND FRIDAY. DRIER
CONDITIONS RETURN TO ALL BUT THE SIERRA MADRE AND SNOWY RANGES WHERE
ISOLATED SNOW SHOWERS WILL BE POSSIBLE DUE TO OROGRAPHIC FLOW.
TEMPERATURES MONDAY AND TUESDAY WILL BE 5 TO 10 DEGREES ABOVE
SEASONAL NORMALS...COOL BACK TO NORMAL WEDNESDAY AND THURSDAY...AND
MODERATE BACK TO A FEW DEGREES ABOVE NORMAL.

AVIATION...18Z TAF ISSUANCE
AREAS OF STRATUS WILL CAUSE PERIODIC MVFR CIGS AT KRWL THIS AFTERNOON
AND TONIGHT. OUTSIDE THE LOW CLOUDS OVER CARBON COUNTY...VFR
CONDITIONS WILL PREVAIL THROUGH TONIGHT. SOME OF THE MODELS ARE
PREDICTING PATCHY FOG AND SOME LOW CLOUDS OVER PORTIONS OF THE
NEBRASKA PANHANDLE LATER TONIGHT AND EARLY SATURDAY MORNING...BUT
WILL HOLD OFF UNTIL THE 18Z MODEL DATA ARRIVES. WESTERLY WINDS WILL
BE GUSTING TO 30 KT OVER PORTIONS OF SOUTHEAST WYOMING THIS
AFTERNOON BEFORE DIMINISHING AROUND SUNSET. THERE WILL BE PERIODS OF
LIGHT SNOW OCCASIONALLY OBSCURING THE SNOWY AND SIERRA MADRE
MOUNTAINS TONIGHT AND SATURDAY MORNING.

FIRE WEATHER...
WESTERLY SURFACE WINDS WILL GUST BETWEEN 40 AND 50 MPH THROUGH THE
WEEKEND IN AREAS ALONG AND WEST OF THE LARAMIE RANGE.  SOME LIGHT
MOUNTAIN SNOW WILL BE POSSIBLE AT TIMES THROUGH NEXT WEEK...WITH
MUCH OF THE REST OF THE CWA DRY.  TEMPERATURES WILL ALSO REMAIN MILD
THROUGH NEXT WEEK WITH MINIMUM RELATIVE HUMIDITIES OVER THE
SOUTHEAST WYOMING PLAINS BETWEEN 30 AND 40 PERCENT EACH DAY.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 11 AM SATURDAY FOR WYZ106-WYZ110.
NE...NONE.

&&

SHORT TERM/AVIATION...WEILAND
LONG TERM...JAMSKI
Hazardous weather outlook, Jan 14, 11:55 PM MST, 3 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1155 PM MST FRI JAN 14 2011

NEZ002-003-019>021-054-055-095-096-WYZ101-102-104-105-107>109-111-
113-115-118-119-160700-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY-
SOUTHWEST CARBON COUNTY-UPPER NORTH PLATTE RIVER BASIN-
LARAMIE VALLEY-CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1155 PM MST FRI JAN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE IN SPEED SATURDAY
NIGHT AND PERSIST INTO MONDAY. SUSTAINED WINDS OF 25 TO 35 MPH WITH
GUSTS TO 45 MPH WILL BE COMMON ACROSS SOUTHEAST WYOMING AND COULD
FILTER INTO THE PANHANDLE SUNDAY. THESE WINDS ARE EXPECTED TO REMAIN
QUITE GUSTY THROUGH MUCH OF NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ103-106-110-116-117-160700-
NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
NORTH SNOWY RANGE FOOTHILLS-SOUTH LARAMIE RANGE-
SOUTH LARAMIE RANGE FOOTHILLS-
1155 PM MST FRI JAN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL WYOMING...
SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING.

.DAY ONE...TONIGHT

WEST TO SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS UP TO TO 45 MPH
WILL OCCUR OVER MUCH OF THE LARAMIE RANGE THIS MORNING. A HIGH
WIND WARNING IS IN EFFECT FOR THE ARLINGTON AND BORDEAUX AREAS
THROUGH 11 AM SATURDAY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE IN INTENSITY
SATURDAY NIGHT AND PERSIST INTO MONDAY. SUSTAINED WINDS OF 35 TO
45 MPH WITH GUSTS TO 70 MPH ARE POSSIBLE DURING THIS TIME. THESE
WINDS ARE EXPECTED TO REMAIN QUITE GUSTY THROUGH NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ112-114-160700-
SIERRA MADRE RANGE-SNOWY RANGE-
1155 PM MST FRI JAN 14 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING.

.DAY ONE...TONIGHT

AREAS OF LIGHT SNOW OR FLURRIES WILL OCCUR OVER MAINLY THE HIGHER
ELEVATIONS OF THE SNOWY AND SIERRA MADRE RANGES OVERNIGHT. UP TO
AN INCH OF NEW SNOW IS POSSIBLE ABOVE 9000 FEET.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

WEST TO SOUTHWEST WINDS ARE EXPECTED TO INCREASE IN SPEED SATURDAY
NIGHT AND PERSIST INTO MONDAY. SUSTAINED WINDS OF 35 TO 45 MPH WITH
GUSTS TO 70 MPH ARE POSSIBLE DURING THIS TIME. THESE WINDS ARE
EXPECTED TO REMAIN QUITE GUSTY THROUGH NEXT WEEK.

ACCUMULATING SNOWS ARE ONCE AGAIN POSSIBLE SATURDAY NIGHT INTO
MONDAY OVER THE SNOWY AND SIERRA MADRE RANGES. THIS
SNOW...COMBINED WITH THE STRONG WINDS...COULD PRODUCE WHITE OUT
CONDITIONS SUNDAY NIGHT INTO MONDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

In the hours before

Local storm report, Jan 15, 12:59 AM MST, 2 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
1259 AM MST SAT JAN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1231 AM     HIGH SUST WINDS  ARLINGTON               41.59N 106.21W
01/15/2011  M40.00 MPH       CARBON             WY   DEPT OF HIGHWAYS

            GUSTS TO 50 MPH

&&

GCLAYCOM
Local storm report, Jan 15, 1:38 AM MST, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
138 AM MST SAT JAN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0111 AM     HIGH SUST WINDS  ARLINGTON               41.59N 106.21W
01/15/2011  M43 MPH          CARBON             WY   DEPT OF HIGHWAYS

            GUSTS TO 56 MPH

&&

GCLAYCOM
Local storm report, Jan 15, 1:40 AM MST, 1 hour 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
140 AM MST SAT JAN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0120 AM     HIGH SUST WINDS  BORDEAUX                41.95N 104.95W
01/15/2011  M39 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            GUSTS TO 50 MPH

&&

GCLAYCOM
Local storm report, Jan 15, 2:21 AM MST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
221 AM MST SAT JAN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     HIGH SUST WINDS  ARLINGTON               41.59N 106.21W
01/15/2011  M46 MPH          CARBON             WY   DEPT OF HIGHWAYS

            GUSTS TO 59 MPH

&&

GCLAYCOM
Local storm report, Jan 15, 2:23 AM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
223 AM MST SAT JAN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0145 AM     HIGH SUST WINDS  BORDEAUX                41.95N 104.95W
01/15/2011  M40 MPH          PLATTE             WY   DEPT OF HIGHWAYS

            GUSTS TO 56 MPH

&&

GCLAYCOM
Local storm report, Jan 15, 2:43 AM MST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
243 AM MST SAT JAN 15 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0230 AM     HIGH SUST WINDS  ARLINGTON               41.59N 106.21W
01/15/2011  M41 MPH          CARBON             WY   DEPT OF HIGHWAYS

            GUSTS TO 56 MPH

&&

GCLAYCOM

The office that day

Everything else NWS Cheyenne, WY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 14, 11:38 PM MSTHigh Wind WarningCYSAlbany, Carbon, Laramie, Platte11 hr
Jan 15, 3:45 AM MSTHigh Wind WatchCYSAlbany, Carbon, Converse, Laramie, Platte11 hr
Jan 15, 2:46 PM MSTHigh Wind WarningCYSAlbany, Carbon, Converse, Laramie, Platte43 hr
Jan 15, 2:49 PM MSTWinter Storm WarningCYSAlbany, Carbon59 hr

Nearby

Winter Storm Watches in Wyoming, 2011Every winter storm watch in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.